Alert archive / Washington / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at May 31, 2015, 9:33 PM PDT for Asotin County, Garfield County, Whitman County, Washington; Nez Perce County, Idaho. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2015, 9:33 PM PDT (04:33 UTC)
- Expired
- May 31, 2015, 10:30 PM PDT
- In force
- 57 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Nez Perce County, ID, Asotin County, WA, Garfield County, WA, Whitman County, WA
The radar
The Pendleton radar (KPDT), 140 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3012 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211
WUUS56 KOTX 010433
SVROTX
IDC069-WAC003-023-075-010530-
/O.NEW.KOTX.SV.W.0015.150601T0433Z-150601T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
933 PM PDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO...
CENTRAL GARFIELD COUNTY IN SOUTHEASTERN WASHINGTON...
ASOTIN COUNTY IN SOUTHEASTERN WASHINGTON...
SOUTHEASTERN WHITMAN COUNTY IN EASTERN WASHINGTON...
* UNTIL 1030 PM PDT
* AT 932 PM PDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR POMEROY TO 15 MILES WEST OF CLARKSTON
HEIGHTS-VINELAND TO 14 MILES NORTH OF TROY...AND MOVING NORTHEAST
AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEWISTON...CLARKSTON...POMEROY...WEST CLARKSTON-HIGHLAND...
CLARKSTON HEIGHTS-VINELAND...ASOTIN...COLTON...UNIONTOWN...
ANATONE...CLOVERLAND...WICKIUP CAMPGROUND...JERRY...CLARKSTON
HEIGHTS AND PEOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4605 11747 4636 11750 4643 11772 4647 11774
4647 11778 4666 11723 4659 11704 4654 11704
4654 11690 4618 11687
TIME...MOT...LOC 0432Z 246DEG 23KT 4646 11764 4640 11741 4616 11738
$$
BZ1 follow-up statement
275
WWUS56 KOTX 010524
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1024 PM PDT SUN MAY 31 2015
IDC069-WAC003-023-075-010530-
/O.CON.KOTX.SV.W.0015.000000T0000Z-150601T0530Z/
NEZ PERCE ID-GARFIELD WA-ASOTIN WA-WHITMAN WA-
1024 PM PDT SUN MAY 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT
FOR NORTHWESTERN NEZ PERCE...NORTHEASTERN GARFIELD...ASOTIN AND
SOUTHEASTERN WHITMAN COUNTIES...
AT 1019 PM PDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO AROUND DIME SIZE...AND
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES SOUTH OF PULLMAN TO NEAR GENESEE TO 8 MILES SOUTH OF
LEWISTON...MOVING EAST AT 30 MPH.
THIS WARNING WILL LIKELY BE EXTENDED BEYOND 1030 PM PDT. LEWISTON IS
STILL IN THE DIRECT PATCH OF THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISTON...CLARKSTON...POMEROY...WEST CLARKSTON-HIGHLAND...CLARKSTON
HEIGHTS-VINELAND...ASOTIN...COLTON...UNIONTOWN...CLOVERLAND...WICKIUP
CAMPGROUND...JERRY...CLARKSTON HEIGHTS AND PEOLA.
LAT...LON 4608 11745 4636 11750 4643 11772 4647 11774
4647 11778 4665 11724 4659 11704 4654 11704
4654 11690 4618 11687
TIME...MOT...LOC 0519Z 270DEG 23KT 4657 11724 4651 11701 4627 11698
$$
BZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 7:57 PM PDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 31, 7:57 PM PDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Spokane WA 757 PM PDT SUN MAY 31 2015 .SYNOPSIS... Thunderstorm chances this evening are expected to be more confined to a small portion of southeast Washington and north central Idaho. Thunderstorm chances will increase markedly Monday and Tuesday as a strong upper level trough moves in from the south. Some of the storms on Monday could be strong. Unsettled and cooler weather will persist into the remainder of the work week with a threat of showers and thunderstorms each day. && .DISCUSSION... Forecast updated to increase pops down south to account for the thunderstorms moving northeast through Eastern Oregon that have been moving through Southeast Washington and southern portions of the North Idaho Panhandle. Have also inserted mention of areas of blowing dusts as an outflow boundar ahead of a line of thunderstorms moving through Northeast Oregon propagates out ahead of the line of thunderstorms and has been lofting dust. Sustained winds will show an increase and gusts could approach 55 mph along this outflow boundary and the dust associated with it will lower visibility in Southeast Washington and Southern Portions of the North Idaho Panhandle. /Pelatti && .AVIATION... 00Z TAFS: The atmosphere over the aviation area continues to moisten with substantial destabilization and abundant triggering mechanisms moving up from the south tonight and especially Monday morning and through the day Monday. Of note are the thunderstorms currently near KLWS and vicinity. This activity and additional activity this evening are likely to impact that area over and around KLWS with hail...heavy rain...infrequent lightning...and gusty wind before subsiding close to 6Z Monday. As early as 12Z Monday a strong front moves from south to north and is expected to bring very powerful thunderstorms dropping hail and heavy rain along with frequent lightning and very gusty wind over the aviation area. Outflow boundaries from thunderstorms will loft dust and lower visibilities as well. /Pelatti && .PRELIMINARY POINT TEMPS/POPS... Spokane 60 77 53 67 50 68 / 10 70 70 50 30 20 Coeur d'Alene 58 78 52 65 49 67 / 10 80 80 60 60 30 Pullman 56 73 49 64 47 66 / 50 70 60 60 40 20 Lewiston 64 82 54 70 52 73 / 60 80 60 60 50 20 Colville 57 81 55 68 51 70 / 10 80 90 80 60 40 Sandpoint 54 77 53 65 49 67 / 10 80 100 70 70 60 Kellogg 56 75 50 63 46 66 / 10 90 90 80 70 30 Moses Lake 63 83 54 72 52 75 / 0 70 40 40 20 20 Wenatchee 64 79 54 70 52 72 / 10 70 70 50 20 20 Omak 57 81 54 69 50 71 / 0 70 90 80 30 30 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, May 31, 6:46 AM PDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KOTX 646 AM PDT SUN MAY 31 2015 IDZ001-002-WAZ034>038-041>044-011400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 646 AM PDT SUN MAY 31 2015 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A low pressure system will bring a good chance for thunderstorms across the region on Monday. Some storms could be strong to severe producing large hail and damaging winds. Heavy rain is also likely with these storms...increasing the risk of flash flooding or debris flows, especially for areas located in steep terrain and near wildfire burn scars. IDZ003-004-026-027-WAZ031>033-011400- IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- 646 AM PDT SUN MAY 31 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Afternoon thunderstorms are expected to develop over the higher terrain in northeast Oregon this afternoon. Storm motion will be to the northeast with developing thunderstorms possible for the Northeast Blue Mountains over to the Central Panhandle Mountains. This area will also includes the southern portion of the Palouse down to the Camas Prairie. Some thunderstorms may become severe with isolated large hail, damaging winds and heavy downpours all potential hazards. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A low pressure system will bring a good chance for thunderstorms across the region on Monday. Some storms could be strong to severe producing large hail and damaging winds. Heavy rain is also likely with these storms...increasing the risk of flash flooding or debris flows, especially for areas located in steep terrain.
In the hours before
Special weather statement, May 31, 5:11 PM PDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
511 PM PDT SUN MAY 31 2015
IDZ026-027-010115-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES ID-LEWISTON AREA ID-
511 PM PDT SUN MAY 31 2015
...SPECIAL WEATHER STATEMENT...
AT 510 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CRAIGMONT...OR 17 MILES SOUTHEAST OF LAPWAI...MOVING NORTHEAST AT 20
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KAMIAH...CRAIGMONT...NEZPERCE...PECK...REUBENS AND MOHLER.
LAT...LON 4631 11664 4650 11639 4641 11630 4641 11619
4630 11613 4623 11601 4621 11605 4621 11615
4615 11620 4620 11643 4615 11647 4615 11651
TIME...MOT...LOC 0010Z 239DEG 18KT 4627 11649
RPSpecial weather statement, May 31, 5:11 PM PDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
511 PM PDT SUN MAY 31 2015
IDZ026-027-010115-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES ID-LEWISTON AREA ID-
511 PM PDT SUN MAY 31 2015
...SPECIAL WEATHER STATEMENT...
AT 510 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CRAIGMONT...OR 17 MILES SOUTHEAST OF LAPWAI...MOVING NORTHEAST AT 20
MPH.
THREE QUARTER INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KAMIAH...CRAIGMONT...NEZPERCE...PECK...REUBENS AND MOHLER.
LAT...LON 4631 11664 4650 11639 4641 11630 4641 11619
4630 11613 4623 11601 4621 11605 4621 11615
4615 11620 4620 11643 4615 11647 4615 11651
TIME...MOT...LOC 0010Z 239DEG 18KT 4627 11649
RPLocal storm report, May 31, 6:44 PM PDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
644 PM PDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL CRAIGMONT 46.24N 116.47W
05/31/2015 E0.75 INCH LEWIS ID PUBLIC
FACEBOOK REPORT
&&
JWOLFThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:54 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield | 36 min |
| May 31, 10:33 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield, Whitman | 42 min |
| Jun 1, 6:32 AM PDT | Flash Flood Watch | OTX | Adams, Chelan, Douglas, Ferry, Grant, Lincoln and 5 more | 22 hr |
| Jun 1, 3:32 PM PDT | Special Weather Statement | OTX | Garfield | 58 min |
| Jun 1, 4:07 PM PDT | Flash Flood Warning | OTX | Asotin, Garfield | 3 hr |
| Jun 1, 4:18 PM PDT | Special Weather Statement | OTX | Asotin | 42 min |
| Jun 1, 4:28 PM PDT | Areal Flood Advisory | OTX | Pend Oreille | 2 hr |
| Jun 1, 4:44 PM PDT | Special Weather Statement | OTX | Chelan | 61 min |
| Jun 1, 4:49 PM PDT | Special Weather Statement | OTX | Douglas | 56 min |
| May 31, 5:11 PM PDT | Special Weather Statement | OTX | Lewis | 64 min |
| May 31, 5:17 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 42 min |
| May 31, 8:41 PM PDT | Severe Thunderstorm Warning | OTX | Lewis | 49 min |
| May 31, 11:35 PM PDT | Special Weather Statement | OTX | Latah | 25 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2015Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.